Hi All. I am new to this board. I was recently diagnosed with Hyperthyroidism about 4 weeks ago. Subtle symptoms since this past February. My PCP wanted me to jump right into RAI, but I got a second opinion from an Endo. We started Methimazole 3 weeks ago, and just last night I broke out into a localized rash (hands, scalp, face, and neck) only. Im very disappointed because I was feeling so much better these last couple of weeks and really positive about the drug treatment. Has this happened to anyone else?
Hello. Are you experiencing any of the following?
"Get emergency medical help if you have any of these signs of an allergic reaction while taking methimazole: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop using methimazole and call your doctor at once if you have a serious side effect such as:
fever, chills, sore throat, body aches, flu symptoms;
easy bruising or bleeding, unusual weakness;
blood in your urine or stools;
severe blistering, peeling, and red skin rash; or
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Less serious side effects of methimazole may include:
headache, drowsiness, dizziness;
mild nausea, vomiting, or stomach upset;
itching, minor skin rash;
muscle, joint, or nerve pain;
swelling; or hair loss.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.
Thyroid takes time to adjust on medication. This appears to be a temporary medication before the radiation treatment. Once that has occurred you will receive a new medication to replace the missing hormones from the reduction of the thyroid. Please ask more questions when you have them. Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2009 • 1 answer
Just diagnosed with severe hyper thyroidism. Put on Methimazole. read the side effects, but is there
Posted 20 May 2010 • 2 answers
Posted 23 Jul 2011 • 1 answer
Posted 21 Jan 2013 • 2 answers
Posted 24 Mar 2013 • 2 answers